Does anyone know how much tylenol to give my 2 month old before we go in for his first set of shots?

MOST HELPFUL POSTS

Jenna - posted on 05/05/2009

6

39

0

the smallest dose on the dropper.. i think its .04 or something like that... that's what the doctor tells me every time mine gets shots and she's fine taking that dose.

Rabaab - posted on 05/05/2009

291

57

56

you can give 3ml and it will help her.. Usually we would give our children Tylenol after the shots and not before. I think he will probably need it after the shots rather then before..

Darcy - posted on 04/22/2009

136

14

15

I was told to give it after the shot because if you give it before it can make the shots less effective

Darlene - posted on 05/05/2009

12

26

1

I gave my daughter .4ml of Tylenol at her 3 mons check-up which included first shots. It will help plenty. With my son, I was a first time mom so I didnt know anything. No one told me... So, with my daughter who is already fussy anyways, I gave her tylenol so I can control the fussiness when she got her first shots. She was already crying before she got the shots...



When you unsure of something. You can always call her Ped and asked questions...

Esther - posted on 04/22/2009

3,513

32

144

I have never given my son Tylenol for any of his shots and he has never needed it either. He also never developed fevers or rashes after the shots. If you think you absolutely have to give him some (although I don't see why) - call your pediatrician to ask for advice. As all the other moms have said, weight should be taken into consideration.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

23 Comments

View replies by

Annie - posted on 05/14/2009

48

1

2

I didn't do it before the shots but later when she did start to get fussy (a few hours later) I gave her .4 I only used it when her fussyness wasn't fixed by the normal things like a feeding or changing.

Lindsay - posted on 05/14/2009

1

26

0

We gave Santana the minimum dose (don't even ask me what it is, it's been two years ;) about an hour ahead of time. The but the best thing to do for him to relieve the pain and stiffness is to work his legs like he's riding a bike after you get home.

Dora - posted on 05/04/2009

73

18

5

Hey lovie, Next time you see the baby doc, ask them if they have a chart for how much Tylenol to give him it has all the weight on it and dosage. My doctor gave me one and its great... i hope to see you soon ~ Dora

Jen - posted on 04/22/2009

41

0

2

Just a little FYI, you can use some emla cream for her shots. It's a local anaesthetic cream that numbs the spot where they are going to give the needle and it works wonders!!! You should, however, first call your Dr. office to check that they have no contraindications to using it, and if they don't they will tell you were to put it. It should be applied at least 1 hr before her needles and really does take the "ouch" away. It can be purchased over the counter from the pharmacist (at least here in Canada) and it comes with little clear patches. My daughter gets her shots on the upper, outer aspect of each thigh, and I believe that's where most get it. Good luck!

Gillian - posted on 04/22/2009

143

2

13

They actually recommed agaisnt it now as it can hide a fever as a health check before is normally given and also after the shot any reactions after.

Sarah - posted on 04/22/2009

203

26

10

I know that when my daughter was first born (6 weeks early) the NICU nurses used the sucrose whenever they pricked her heels for blood work. They say it works & it did. I have never used it on my daughter since she's been home. Tylenol works the best, but do what you feel comfortable with. You may just want to give the Tylenol to your child after the shots.

Melissa - posted on 04/21/2009

956

132

51

when my son was circd they used sugar water he didnt cry at all

not like that had much to do with it but if they are using it and it works but obviously dont always use it or you could cause damage

Cynthia - posted on 04/21/2009

317

5

43

I saw somethjing on the news ages ago that said sucrose allows for children to be soothed. To give a baby sucrose before a painful incident, such as shots, greatly reduces the level of pain the infant expereinces. Its like they are happily expereincing a sugar high so they don't get that affected by the pain. Food for thought.

Amber - posted on 04/21/2009

14

8

1

my dr said give the lowet amount on the dropper it will help. and it did with my lil one

Melissa - posted on 04/21/2009

956

132

51

yeah my little guy is bigger so he took 1.0 my daughter never took that till she was like one i even double checked but they were right

I would definately wait and go by weight

Margie - posted on 04/21/2009

30

0

0

My doctor told me 0.4 ml. I would take the tylenol with you to the doctor's office.

Jodie - posted on 04/21/2009

245

28

62

i never even thought of giving my son tylenol before or after his shots thats great advice for the next child i have but thier right you should get weighed and recommended by your dr first the hospital gave my son tylenol when he was cicumsized but its was on like half the dropper like .4 or whatever the line says

Melissa - posted on 04/20/2009

956

132

51

Quoting Emily:

I would recommend none. A slight fever is actually beneficial after a vaccine even though he might not be happy about it. It prohibits the body from detoxing as it inhibits the production of glutathione. I would just wait and if he seemed to really need the Tylonol give it after the shot. He might do fine without it.



Great advice! Also they should weigh your baby and give you an amount just for the specific weight and you will feel better about it, more safe.  I found feeding the baby at the same time or as soon as possible after, this really helped me. I hope it helps you.

T_cjones108 - posted on 04/20/2009

340

50

60

iam would wait like emily said!! i only need to use it the day after his first set of shots! and if your going to use it do it by weight so u dont over or under dose!! good luck

Christi - posted on 04/20/2009

82

12

8

we looked it up for our little boy and it was the bottom of the infant dropper 0.4 ml

Emily - posted on 04/20/2009

1,163

13

188

I would recommend none. A slight fever is actually beneficial after a vaccine even though he might not be happy about it. It prohibits the body from detoxing as it inhibits the production of glutathione. I would just wait and if he seemed to really need the Tylonol give it after the shot. He might do fine without it.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms